EconPapers    
Economics at your fingertips  
 

Fuzzy risk adjusted performance measures: Application to hedge funds

Jules Sadefo Kamdem, A. Mbairadjim Moussa and M. Terraza

Insurance: Mathematics and Economics, 2012, vol. 51, issue 3, 702-712

Abstract: In this paper, following the notion of probabilistic risk adjusted performance measures, we introduce that of fuzzy risk adjusted performance measures (FRAPM). In order to deal efficiently with the closing-based returns bias induced by market microstructure noise, as well as to handle their uncertain variability, we combine fuzzy set theory and probability theory. The returns are first represented as fuzzy random variables and then used in defining fuzzy versions of some adjusted performance measures. Using a recent ordering method for fuzzy numbers, we propose a ranking of funds based on these fuzzy performance measures. Finally, empirical studies carried out on fifty French hedge funds confirm the effectiveness and give the benefits of our approach over the classical performance ratios.

Keywords: Asset allocation; Fuzzy sets theory; Fuzzy random variables; Hedge funds; Performance measures (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668712001102
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Fuzzy risk adjusted performance measures: Application to hedge funds (2012)
Working Paper: Fuzzy risk adjusted performance measures: application to Hedge funds (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:51:y:2012:i:3:p:702-712

DOI: 10.1016/j.insmatheco.2012.09.005

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:insuma:v:51:y:2012:i:3:p:702-712